Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

drugs and pregancy

i know ppl look at me like im stupid for asking if certain drugs can cause downs bc i know doing drugs during pregancy can cause disabilities and aint good for the baby but ive lookd everywhere to see if adderal or vicodin can cause downs and all it ever says is that it has something to do with chromosones so take it easy on me

Answer Question
 
feelingguilt929

Asked by feelingguilt929 at 2:36 AM on Feb. 1, 2010 in Pregnancy

Level 1 (0 Credits)
Answers (6)
  • Your baby could go thur withdrawals and your doctor should know what your taking and how much and why. Are you suppost to be taking them? you live in a motel? Are you okay?
    Anonymous

    Answer by Anonymous at 2:41 AM on Feb. 1, 2010

  • Yes even RX painkillers can cause brain damage, and just because it may not cause downs doesnt mean it wont seriously hurt the baby, it can cause downs because it will damage the DNA early in pregnancy which can cause downs but ti can cause severe mental retardation, autism, developmental problems etc, stop taking them now or you could kill your baby
    truealaskanmom

    Answer by truealaskanmom at 2:46 AM on Feb. 1, 2010

  • im fine and i dnt live in motel thats just where i am and yes theyre prescribed
    feelingguilt929

    Answer by feelingguilt929 at 2:49 AM on Feb. 1, 2010

  • WHO gives a pregnant woman those kind of meds? That is irresponsible.
    truealaskanmom

    Answer by truealaskanmom at 3:22 AM on Feb. 1, 2010

  • YES! Both of these drugs, perscribed or not can down syndrome. Not only can they cause that but just as truealaskanmom said is could have many other harmful side effects, possibly even death! And you either have not told your doctor you are pregnant or the scripts were written to someone else. It is very irresponsible for someone to give you those kinds of meds, but it is even worse for you to take them! Even if you have issues and are supposed to have them, nine months is not that long of a time period and as a responsible, caring, and good mother you should have put them down the day you even had the thought that you may be pregnant!
    Sweetie, you have alot of growing up and learning to do before this baby gets here!
    angietomas91

    Answer by angietomas91 at 4:02 AM on Feb. 1, 2010

  • I would talk to a doc, my best friend was on pain killers (not prescribed) and pot and all her pregnancies have ended in miscarriage. I don't want to frighten you but I think the best thing you can do for yourself and baby is go talk to a doc or if its the same doc that prescribed them to you go get a second opinon.
    blueangel916

    Answer by blueangel916 at 11:34 PM on Feb. 1, 2010

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Pregnancy
wow

Next question overall (Health)
Birth control pills